MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE NEURO; PLATE

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE NEURO; PLATE
Model Number 25-322-71-09
Medical Device Problem Codes Fracture (1260); Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 10/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
Three plates that affixed a peek cranioplasty implant broke after implantation.Broken plates were removed on (b)(6) 2017, during the same procedure the doctor re-implanted the same peek implant with new plates and screws.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the product returned.Process evaluation was also performed based off the lot number provided.The returned (b)(4) revealed stretching/ bending in the areas of the screw holes and breakage.The breakage areas revealed tensile fractures due to mechanical stress.It was not possible to determine a root cause for this case.During the investigation the product lot numbers provided was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
LEVEL ONE NEURO
Common Device Name
PLATE
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key7053117
Report Number9610905-2017-00087
Device Sequence Number86177
Product Code JEY
UDI-Device Identifier00888118038890
UDI-Public(01)00888118038890
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944565
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
Report Date (Section F) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number25-322-71-09
Device Lot Number32483871, 33186654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/26/2017
Event Location Hospital
Date Report to Manufacturer10/26/2017
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer11/23/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR